Translator Disclaimer
March, 1977 Optimal Strategies for a Class of Constrained Sequential Problems
Joseph B. Kadane, Herbert A. Simon
Ann. Statist. 5(2): 237-255 (March, 1977). DOI: 10.1214/aos/1176343791

Abstract

This paper considers and unifies two sequential problems which have been extensively discussed. A class of sequential problems is proposed that includes both. An arbitrary partial ordering constraint is permitted to restrict possible strategies. An algorithm is proposed for finding the optimal strategy, and we prove that a strategy is optimal for the class of problems if and only if it can be found by the algorithm. The main tool is a set of functional equations in strategy space.

Citation

Download Citation

Joseph B. Kadane. Herbert A. Simon. "Optimal Strategies for a Class of Constrained Sequential Problems." Ann. Statist. 5 (2) 237 - 255, March, 1977. https://doi.org/10.1214/aos/1176343791

Information

Published: March, 1977
First available in Project Euclid: 12 April 2007

zbMATH: 0363.90063
MathSciNet: MR464512
Digital Object Identifier: 10.1214/aos/1176343791

Subjects:
Primary: 90B40
Secondary: 49C15

Rights: Copyright © 1977 Institute of Mathematical Statistics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.5 • No. 2 • March, 1977
Back to Top